Estimation for stochastic differential equations with a small diffusion coefficient. (English) Zbl 1157.62055

Summary: We consider a multidimensional diffusion \(X\) with drift coefficient \(b(X_t,\alpha )\) and diffusion coefficient \(\varepsilon a(X_t,\beta )\) where \(\alpha \) and \(\beta \) are two unknown parameters while \(\varepsilon \) is known. For a high frequency sample of observations of the diffusion at the time points \(k/n, k=1,\dots ,n\), we propose a class of contrast functions and thus obtain estimators of \((\alpha ,\beta )\). The estimators are shown to be consistent and asymptotically normal when \(n\rightarrow \infty \) and \(\varepsilon \rightarrow 0\) in such a way that \(\varepsilon ^{ - 1}n ^{- \rho} \) remains bounded for some \(\rho >0\). The main focus is on the construction of explicit contrast functions, but it is noted that the theory covers quadratic martingale estimating functions as a special case. In a simulation study we consider the finite sample behaviour and the applicability to a financial model of an estimator obtained from a simple explicit contrast function.


62M05 Markov processes: estimation; hidden Markov models
62F12 Asymptotic properties of parametric estimators
65C60 Computational problems in statistics (MSC2010)
Full Text: DOI


[2] Burkhölder, D., Distribution function inequalities for martingales, Ann. Probab., 1, 19-42 (1973) · Zbl 0301.60035
[3] Chan, K. C.; Karolyi, G. A.; Longstaff, F. A.; Sanders, A. B., An empirical comparison of alternative models of the short-term interest rate, J. Finance, 47, 3, 1209-1227 (1992)
[4] Freidlin, M. I.; Wentzell, A. D., Random Perturbations of Dynamical Systems (1998), Springer-Verlag: Springer-Verlag New York · Zbl 0922.60006
[5] Genon-Catalot, V., Maximum contrast estimation for diffusion processes from discrete observations, Statistics, 21, 99-116 (1990) · Zbl 0721.62082
[6] Genon-Catalot, V.; Jacod, J., On the estimation of the diffusion coefficient for multidimensional diffusion processes, Ann. Inst. H. Poincaré Probab. Statist., 29, 119-151 (1993) · Zbl 0770.62070
[7] Gihman, I. I.; Skorohod, A. V., Stochastic Differential Equations (1972), Springer-Verlag: Springer-Verlag New York · Zbl 0242.60003
[8] Gobet, E., LAN property for ergodic diffusions with discrete observations, Ann. Inst. H. Poincaré - Probab. Statist., 38, 711-737 (2002) · Zbl 1018.60076
[9] Hall, P.; Heyde, C., Martingale Limit Theory and its Application (1980), Academic Press: Academic Press New York · Zbl 0462.60045
[10] Iacus, S. M.; Kutoyants, Yu., Semiparametric hypotheses testing for dynamical systems with small noise, Math. Methods Statist., 10, 1, 105-120 (2001) · Zbl 1005.62072
[11] Ibragimov, I. A.; Has’minskii, R. Z., Statistical estimation, (Asymptotic Theory (1981), Springer-Verlag: Springer-Verlag New York) · Zbl 0389.62024
[12] Kessler, M., Estimation of an ergodic diffusion from discrete observation, Scand. J. Statist., 24, 211-239 (1997)
[13] Kutoyants, Yu., (Identification of dynamical systems with small noise. Identification of dynamical systems with small noise, Mathematics and its Applications, vol. 300 (1994), Kluwer Academic Publishers Group) · Zbl 0831.62058
[14] Kutoyants, Yu., Semiparametric estimation for dynamical systems with small noise, Math. Methods Statist., 7, 4, 457-465 (1998) · Zbl 1103.62364
[15] Longstaff, F.; Schwartz, E., A simple approach to valuing risky fixed and floating rate debt, J. Finance, 1, 789-819 (1995)
[16] Overhaus, M.; Bermúdez, A.; Buehler, H.; Ferraris, A.; Jordinson, C.; Lamnouar, A., (Equity Hybrid Derivatives. Equity Hybrid Derivatives, Wiley Finance Series (2006))
[17] Picard, J., Nonlinear filtering of one-dimensional diffusions in the case of a high signal-to-noise ratio, SIAM J. Appl. Math., 46, 3, 1098-1125 (1986) · Zbl 0617.93057
[18] Picard, J., Efficiency of the extended Kalman filter for nonlinear system with small noise, SIAM J. Appl. Math., 51, 3, 843-885 (1991) · Zbl 0733.93075
[20] Sørensen, M.; Uchida, M., Small diffusion asymptotics for discretely sampled stochastic differential equations, Bernoulli, 9, 1051-1069 (2003) · Zbl 1043.60050
[21] Uchida, M., Estimation for discretely observed small diffusions based on approximate martingale estimating functions, Scand. J. Statist., 31, 553-566 (2004) · Zbl 1062.62162
[22] Uchida, M.; Yoshida, N., Information criteria for small diffusions via the theory of Malliavin-Watanabe, Stat. Inference Stoch. Process., 7, 35-67 (2004) · Zbl 1333.62032
[23] Uchida, M.; Yoshida, N., Asymptotic expansion for small diffusions applied to option pricing, Stat. Inference Stoch. Process., 7, 189-223 (2004) · Zbl 1125.62311
[24] Walter, W., Ordinary Differential Equations (1998), Springer-Verlag: Springer-Verlag New York
[25] Yoshida, N., Estimation for diffusion processes from discrete observation, J. Multivariate Anal., 41, 220-242 (1992) · Zbl 0811.62083
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.